MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 515064.Batch# 2404403.It was reported by customer that the drug being used doxorubicin is coming up at the top verbatim: rcc received a complaint via phone.Pir attached productcomplaint - customer called to report that while using the phaseal product: ref (b)(4), lot 2404403, the drug being used doxorubicin is coming up at the top.Sample discarded, no exposure or injury to pt and health care professional.Picture samples available.Doe (b)(6) 2024.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 515064 batch# 2404403.It was reported by customer that the drug being used doxorubicin is coming up at the top rcc received a complaint via phone.Pir attached product complaint - customer called to report that while using the phaseal product: ref 515064, lot 2404403, the drug being used doxorubicin is coming up at the top.Sample discarded, no exposure or injury to pt and health care professional.Picture samples available.Doe (b)(6)2024.Per message from rep: essentially chemotherapy (doxorubicin) was present on the top (of the membrane of the p20 -protector) when the needle was removed.My technician blotted the spot to show the red colored drug.No patient harm, injury, complication or negative outcome.No staff harm either.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: both photos and one unused sample was provided to our quality team for investigation.Through initial evaluation of the photo, the membranes are observed to have been punctured and a reddish color can be seen on the membrane.Functional testing was performed on the returned sample, after passing liquid through the system and disconnecting the injector from the protector, no liquid or evidence of a leak was observed.Additional leakage testing was performed, penetrating the membrane ten times.In all cases the product functioned as intended and no leakage was observed.A device history review was performed for lot 2404403, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for returned lot 2404403, and all results were found to be acceptable.Three retained samples of the reported lot were used for additional evaluation.The membranes were punctured up to ten times, in all cases the product functioned as intended and no leakages occurred.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Based on the sample evaluation and quality team's investigation, we cannot identify a root cause related to our process at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20258341
Report Number3003152976-2024-00513
Device Sequence Number7886473
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(11)240422(17)260331(10)2404403
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number515064
Device Lot Number2404403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown